MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 14MM X 47CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 14MM X 47CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR181447
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section e1 ¿ initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported, via a personal interaction, that a micrusframe18 14mm x 47cm (mfr181447/ 30692244) was used for a coil embolization procedure to treat a renal artery aneurysm.During the procedure, the user reported premature detachment of the coil during placement, even though the control cable was not attached to the connector.A snare was used to retrieve the coil and the surgeon replaced the prematurely detached coil with a different, new coil of the same size.A total 28 coils were used during the procedure, 8 of which were cerenovus coils.The 28 coils were placed, and the procedure was completed without incident.There was no negative impact to the patient as a result of the event.A continuous flush was not done.Another concomitant device used was a ¿coiling support microcatheter, (b)(4) detachment device.¿ the micrusframe18 has been discarded and will not be available for further product investigation.No further information was made available at the time of this review.The event was reported as such: ¿the procedure was a coil embolization of renal artery aneurysm.Attempted to place a targrtxxl (stryker) for framing but was unable to form it into a shape, so it was retrieved.For implant the micrusframe18 as a first coil in the aneurysm, advanced from mc into the vessel and rewound several times, resulting in early detachment even though the control cable was not attached to the connector.The snare was used to retrieve the coil.Replaced with another new coil of the same size, which could be used without any problem.Subsequently, total 28 coils including competitor's, 8 of which were jj coils, were used without any problem and the procedure was completed.The micrusframe18 has already been discarded at the hospital.There was no negative impact to the patient.Continuous flush was not done.The lesion was renal artery.Other concomitant device was coiling support microcatheter, (b)(4) detachment device.¿.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information was received on 19-dec-2023.Summary: per the information, a coiling support microcatheter was used during the procedure.The size was unknown.The concomitant devices functioned as expected.There were no attempts to detach the coil prior to the premature detachment.No information could be obtained regarding how long the procedure was delayed and if the delay was clinically significant.No further information was provided on the vessel characteristics (calcification/tortuosity/diameter) and aneurysm characteristics.No further information regarding the patient¿s demographics could be obtained.Complaint conclusion: it was reported, via a personal interaction, that a micrusframe18 14mm x 47cm (mfr181447/ 30692244) was used for a coil embolization procedure to treat a renal artery aneurysm.During the procedure, the user reported premature detachment of the coil during placement, even though the control cable was not attached to the connector.A snare was used to retrieve the coil and the surgeon replaced the prematurely detached coil with a different, new coil of the same size.A total 28 coils were used during the procedure, 8 of which were cerenovus coils.The 28 coils were placed, and the procedure was completed without incident.There was no negative impact to the patient as a result of the event.A continuous flush was not done.Another concomitant device used was a ¿coiling support microcatheter, (b)(4) detachment device.¿ the micrusframe18 has been discarded and will not be available for further product investigation.No further information was made available at the time of this review.The event was reported as such: ¿the procedure was a coil embolization of renal artery aneurysm.Attempted to place a targrtxxl (stryker) for framing but was unable to form it into a shape, so it was retrieved.For implant the micrusframe18 as a first coil in the aneurysm, advanced from mc into the vessel and rewound several times, resulting in early detachment even though the control cable was not attached to the connector.The snare was used to retrieve the coil.Replaced with another new coil of the same size, which could be used without any problem.Subsequently, total 28 coils including competitor's, 8 of which were jj coils, were used without any problem and the procedure was completed.The micrusframe18 has already been discarded at the hospital.There was no negative impact to the patient.Continuous flush was not done.The lesion was renal artery.Other concomitant device was coiling support microcatheter, (b)(4) detachment device.¿ additional information was received on 19-dec-2023.Summary: per the information, a coiling support microcatheter was used during the procedure.The size was unknown.The concomitant devices functioned as expected.There were no attempts to detach the coil prior to the premature detachment.No information could be obtained regarding how long the procedure was delayed and if the delay was clinically significant.No further information was provided on the vessel characteristics (calcification/tortuosity/diameter) and aneurysm characteristics.No further information regarding the patient¿s demographics could be obtained.This additional information has been reviewed.No changes to the file were required.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30692244 number, and no non-conformances related to the malfunction were identified.Premature coil detachment during placement can potentially result in non-target site embolization, ischemia, or infarct.Although there were no reports of patient injury that resulted from the event, the event did require an additional surgical intervention of using a snare to retrieve the coil.Additionally, if the device malfunction were to re-occur, particularly during an emergent procedure, this event may attribute to a serious injury or death.Therefore, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME18 14MM X 47CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18318397
Report Number3008114965-2023-00942
Device Sequence Number6278857
Product Code KRD
UDI-Device Identifier10886704078111
UDI-Public10886704078111
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue NumberMFR181447
Device Lot Number30692244
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER DCB 2; UNKNOWN MICROCATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown